Fosamax Linked to Low Impact Bone Fractures

Over the last couple of years a growing trend in low impact thigh fractures has been seen. Many post-menopausal women here in Tennessee and across the nation taking the osteoporosis drug Fosamax have been experiencing painful and debilitating breaks in their femurs that are the result of simple everyday activities like stepping off a curb, going up a set of steps or falling from a standing height. Some had complained of a dull ache or persistent pain in their femurs or hips for a month or less before the fracture occurred.

A couple of years ago as these cases were beginning to come to light, the FDA requested an investigation into a possible link between bisphosphonate drugs and the fractures. Preliminary results were reported as there being no significant reason to believe that a connection existed but in March of 2010 the FDA requested that the American Society of Bone and Mineral Research (ASBMR) look into the matter and see what they could come up with. Their findings were significantly different than the original. Out of 310 spontaneous low impact fracture cases, it was found that 291 (94%) of the women had taken Fosamax or another bisphosphonate drug. Now the FDA has issued a new policy requiring that warnings of spontaneous low impact fractures be placed in the Warnings and Precautions section of their label.

Medicines are supposed to make us feel better. They are supposed to be safe and not be the cause of further injury or suffering. We can help if you have experienced this type of injury. Give us a call at 800-705-2121 or send us and email. No one should be afraid of their prescriptions.

badges